Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Heavy feeling in the head
    avatar
    NeNe_11 posted:
    Hi all....I was wondering if anyone else who suffers from migraines has ever had a terrible heavy feeing in their head. It feels like a mild buzz like when you drink a little booze. Also my eyes are very heavy all day like I want to sleep. This has been going on now for about 5 days-I am having menstrual migraines this week & am treating them with Maxalt & Aleve. I also take meds for fibro but nothing has changed that would set this off. I wouldnt even know how to really know how to describe this to a Dr. without him thinking I was crazy! Help!
    Reply
     
    avatar
    yukonok responded:
    Migraines can cause very bad fatigue and the triptan meds can also cause it to happen. Sometimes I experience weakness in my neck in that my head feels heavy and my eyes want to close because due to sensitivity to light. I don't drink...so not sure what the "buzz" feels like, but migraines can also make you feel light headed. Look up the meds you're taking on either this website...or Mayo Clinic website (very good resource) and see if side effect of those you're taking include the sensations you're experienceing.
     
    avatar
    socialposter responded:
    Actually migraines are very notorious in giving secondary symptoms. Aside from the head, some of your body parts will also be affected like having numb foot , heavy shoulders, pain in the forehead and some tingling sensations all over. Bear in mind that these symptoms may be aggravated if you have an existing nerve condition.
     
    avatar
    carpetcrawler5 responded:
    Whenever your headaches change, you definitly need to inform your dr. That's what they're there for!
     
    avatar
    mymygraine responded:
    I've had migraines for 43 years and counting, and the heaviness of head I have definitely had more often than not. For me it sometimes feels like m brain is a solid mass that weighs about 20 lbs sloshing around in the skull with nowhere to go. I agree it is tough to describe. I do agree with yukonok that it is a drug reaction - either one to another, to your system, or an after effect. It takes quite a bit of time for drugs to clear your system if you are not taking them regurlarly, and if you are on them daily, there are a lot of interactions that are tough to identify. The heaviness for me usually goes away within a day or two, but if ou are getting hormonal headaches and migraines from other causes, you need more info and a good headache doc to help you separate out what is going on with the meds, your body, et al. Take someone with you to your app't to make sure you get all the information you need asked and answered.


    Helpful Tips

    Botox for Headaches FDA approvedExpert
    Many of you have heard that Botox (botulinum toxin) has been approved by the FDA for chronic daily headaches or migraines. Chronic daily ... More
    Was this Helpful?
    31 of 47 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Pain Disorders Center